Nilandron Overdose

Based on some clinical studies and a reported case of an overdose with Nilandron (nilutamide), taking too much of this medication could cause problems like vomiting, dizziness, and headaches. The specific effects will depend on how much was taken and whether it was combined with other drugs. Treating this type of overdose may involve pumping the stomach, administering activated charcoal, or providing supportive care.

Can You Take Too Much Nilandron?

Nilandron® (nilutamide) is a prescription hormone medication used in the treatment of prostate cancer. It is used when prostate cancer cells have metastasized, or spread to other areas of the body. Nilandron is considered an antiandrogen prostate cancer medication.
 
As with most medications, it is possible to take too much Nilandron. The specific effects of an overdose can vary, depending on a number of factors, including the Nilandron dosage and whether it was taken with any other medications or substances.
 

Effects of a Nilandron Overdose

There has been a reported case of an extremely large Nilandron overdose (43 times the normal maximum recommended dose). In addition, some research has been done on the effects of high Nilandron doses in people (two to three times the usual maximum dose). Based on this information, some effects of an overdose on Nilandron may include:
 
  • Dizziness
  • Nausea
  • Vomiting
  • Headaches
  • General feelings of discomfort
  • Increased liver enzymes.
 

Treatment Options

If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream. Dialysis is not expected to be useful for treating a Nilandron overdose.
 
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment for a Nilandron overdose may include:
 
  • Closely monitoring vital signs, such as heart rate and blood pressure
  • Administering intravenous (IV) fluids, if dehydration occurs.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much Nilandron.
The Zen of Cancer Caregiving - Recharge Your Batteries!

Nilandron Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.